MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-XTW
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat grade 4 mitral regurgitation (mr) in an 81-year-old patient with thin, wispy leaflets, mitral annular calcification (mac), and a challenging transseptal puncture that resulted in limited steering capability.A mitraclip xtw was inserted.However, it was noted that there was limited room to steer the device due to the transseptal puncture.Despite this, the first clip was successfully deployed on the mitral valve.Following deployment, the physician provided a visual observation, though it was not clear whether the observation was related to normal post-deployment settling or any other device-related finding.It was noted that the clip angle before opening was 20 degrees.The clip angle after opening was undetermined but it was noted that it was over 20 degrees.However, it was reported that the clip remained stable on the leaflets, and the outcome was deemed positive, with no adverse patient consequences.After the implant of the initial clip, there was reduction in mitral regurgitation.The physician thought the clip had opened but was not sure if it was clip opened while locked.It was not confirmed.To further reduce mr, two additional mitraclip xt devices were implanted on the mitral valve, resulting in an mr grade of 2¿3.There were no adverse patient effects and no clinically significant procedural delays.The patient was reported to have been discharged.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The investigation determined the reported difficult or delayed positioning appears to be related to patient and procedural conditions.However, a cause for the reported unintended movement associated with clip opening while locked could not be determined.There is no indication of a product issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat grade 4 mitral regurgitation (mr) in an 81-year-old patient with thin, wispy leaflets, mitral annular calcification (mac), and a challenging transseptal puncture that resulted in limited steering capability.A mitraclip xtw was inserted.However, it was noted that there was limited room to steer the device due to the transseptal puncture.Despite this, the first clip was successfully deployed on the mitral valve.Following deployment, the physician provided a visual observation, though it was not clear whether the observation was related to normal post-deployment settling or any other device-related finding.It was noted that the clip angle before opening was 20 degrees.The clip angle after opening was undetermined but it was noted that it was over 20 degrees.However, it was reported that the clip remained stable on the leaflets, and the outcome was deemed positive, with the patient¿s mr improving from severe to moderate, with no adverse patient consequences.After the implant of the initial clip, there was reduction in mitral regurgitation.The physician thought the clip had opened but was not sure if it was clip opened while locked.It was not confirmed.To further reduce mr, two additional mitraclip xt devices were implanted on the mitral valve, resulting in an mr grade of 2¿3.There were no adverse patient effects and no clinically significant procedural delays.The patient was reported to have been discharged.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24430655
Report Number2135147-2026-01118
Device Sequence Number10392994
Product Code NKM
UDI-Device Identifier05415067037381
UDI-Public(01)05415067037381(17)260302(10)50303A2106
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Model NumberCDS0706-XTW
Device Catalogue NumberCDS0706-XTW
Device Lot Number50303A2106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexUnknown